Alert archive / Nebraska / Red Flag Warnings in 2026

Red Flag Warning 3, NWS North Platte, NE

February 7, 202611 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Feb 7, 2026, 12:53 AM MST for 11 counties in Nebraska. It took effect at Feb 7, 2026, 11:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 7, 2026, 12:53 AM MST (07:53 UTC)
In effect from
Feb 7, 2026, 11:00 AM MST
Expired
Feb 7, 2026, 5:00 PM MST
In force
6 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Keith County, NE, Lincoln County, NE, Perkins County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 110 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2026-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2026-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2250 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

093 
WWUS83 KLBF 070753
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
153 AM CST Sat Feb 7 2026

...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON...

.The combination of low relative humidity and gusty winds this
afternoon, will lead to critical fire weather conditions across 
the western Sandhills and portions of southwestern Nebraska. 

NEZ204-210-071600-
/O.NEW.KLBF.FW.W.0003.260207T1800Z-260208T0000Z/
Eastern Panhandle/Crescent Lake NWR-Frenchman Basin-
1253 AM MST Sat Feb 7 2026

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR THE
WESTERN SANDHILLS AND SOUTHWESTERN NEBRASKA...

The National Weather Service in North Platte has issued a Red
Flag Warning for low relative humidity and gusty winds, which is 
in effect from 11 AM this morning to 5 PM MST this afternoon.

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR and Fire Weather Zone 210 
  Frenchman Basin.

* TIMING...From 11 AM MST to 5 PM MST

* WINDS...Northwest 15 to 25 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* TEMPERATURES...68 to 72.

* IMPACTS...Any fire starts will have the potential for quick 
  growth and rapid spread and may be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
2 follow-up statements
223 
WWUS83 KLBF 071939
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
139 PM CST Sat Feb 7 2026

...CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS AFTERNOON...

.The combination of low relative humidity and gusty winds through
this afternoon, will lead to critical fire weather conditions 
across the western Sandhills and portions of southwestern 
Nebraska.

NEZ204-210-080000-
/O.CON.KLBF.FW.W.0003.000000T0000Z-260208T0000Z/
Eastern Panhandle/Crescent Lake NWR-Frenchman Basin-
1239 PM MST Sat Feb 7 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR THE
WESTERN SANDHILLS AND SOUTHWESTERN NEBRASKA...

* AFFECTED AREA...Fire Weather Zone 204 Eastern 
  Panhandle/Crescent Lake NWR and Fire Weather Zone 210 
  Frenchman Basin.

* TIMING...From 11 AM MST to 5 PM MST

* WINDS...Northwest 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 17 percent.

* TEMPERATURES...Up to 69.

* IMPACTS...Any fire starts will have the potential for quick 
  growth and rapid spread and may be difficult to control.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
740 
WWUS83 KLBF 080003
RFWLBF

URGENT - FIRE WEATHER MESSAGE
National Weather Service North Platte NE
603 PM CST Sat Feb 7 2026

NEZ204-210-080115-
/O.EXP.KLBF.FW.W.0003.000000T0000Z-260208T0000Z/
Eastern Panhandle/Crescent Lake NWR-Frenchman Basin-
503 PM MST Sat Feb 7 2026

...RED FLAG WARNING HAS EXPIRED...

Temperatures will cool this evening as winds diminish and 
humidity rises.

$$

Taylor

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Feb 6, 10:42 PM MST, 2 hours 11 minutes earlier. Its key messages:

  • High confidence in dry conditions and warm, potentially record- breaking, temperatures through the weekend and into early next week.
  • Moderate confidence in near-critical fire conditions on Saturday and Monday.
  • Moderate confidence in cooler temperatures Tuesday through the end of the week along with scattered precipitation chances.
Area forecast discussion, Feb 6, 10:42 PM MST, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1142 PM CST Fri Feb 6 2026

.KEY MESSAGES...

- High confidence in dry conditions and warm, potentially record-
breaking, temperatures through the weekend and into early next week.

- Moderate confidence in near-critical fire conditions on Saturday
and Monday.

- Moderate confidence in cooler temperatures Tuesday through the end
of the week along with scattered precipitation chances.

&&

.SHORT TERM /THROUGH MONDAY/...
Issued at 333 PM CST Fri Feb 6 2026

Strong upper level ridging will persist across the region keeping
conditions dry through early next week. This high will also allow
for continued warm air advection into the region. Current model
guidance suggests 850mb temperatures in the 10 to 16 C range through
Monday which will allow for surface highs to easily rise into the
60s. A slightly warmer surge of warmer air on Monday could even
raise highs into the low to mid 70s. Current record highs sit at 74,
70, 69, and 72 at North Platte, Valentine, Broken Bow, and Imperial
respectively. There is high confidence that some if not all of these
records will be broken on Monday as the latest model trends continue
to rise higher than guidance.

There is also a low probability in some patchy fog across portions
of southwest Nebraska tonight and into Saturday morning. However,
there is very little support from hi-res models in fog development
and therefore confidence remains low. If any fog would develop it
would be mainly across portions of Frontier and Custer counties and
be very patchy in nature. Visibility restrictions would be minimal
as well with some areas seeing as low as 4 miles at times before fog
quickly lifts after sunrise.

The warm and dry conditions will lead to increased fire weather
concerns as well through Monday. Near-critical fire conditions due
to low RH down to near 20 percent will be possible both Saturday and
Monday afternoons. However, wind gusts are expected to remain below
25 mph on Saturday and even lighter on Monday. On Sunday, slightly
higher RH values in the 20 to 25 percent range are anticipated with
winds around 10 mph. Therefore, have held off on any fire headlines
at this time.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Issued at 333 PM CST Fri Feb 6 2026

Active weather returns on Tuesday as a series of disturbances
impacts Nebraska. Near daily rain or snow chances are expected
Tuesday through the end of the week. While none of the systems
appear to be big precipitation makers, each one does have the
potential to bring at least a little moisture to the region. With
temperatures above freezing during the day and below freezing at
night, precipitation type is still a little uncertain. Generally
expecting snow during the nighttime hours with rain during the day,
and a rain/snow mix as precipitation transitions. At this time,
accumulations remain uncertain, but with the overall light coverage
in precipitation, wouldn't expect too much in the way of snow
accumulations at this time.

For temperatures, highs will drop back into the mid 40s to low 50s
through the end of next week with lows in the mid 20s. Will continue
to monitor the temperature forecast over the next few days as it
will greatly affect the precipitation type and any resulting
accumulations.

&&

.AVIATION /06Z TAFS THROUGH 06Z SUNDAY/...
Issued at 1142 PM CST Fri Feb 6 2026

VFR conditions will continue across western and north central
Nebraska the next 24 hours. LLWS will be the main aviation
concern from 09Z-14Z at the KVTN and KLBF terminals. Surface
winds will begin the TAF period southeast at below 10kts,
veering to the southwest 14Z, with gust to 18kts at KVTN. Winds
become westerly by afternoon, with gusts to around 20 kts at
KVTN. Wind become light northwest at below 10kts by 00z/8th.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...Kulik
LONG TERM...Kulik
AVIATION...Roberg
Hazardous weather outlook, Feb 6, 2:58 PM MST, 9 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
358 PM CST Fri Feb 6 2026

NEZ004>010-022>029-035>038-056>059-069>071-094-072200-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
358 PM CST Fri Feb 6 2026 /258 PM MST Fri Feb 6 2026/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Fire weather conditions will be elevated to near critical Saturday
and Monday across the area due to a combination of gusty winds and
low relative humidity. Fire weather conditions will be elevated
Sunday across the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Red Flag Warnings in Nebraska, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.